Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 22, NWS Houston/Galveston, TX

May 28, 2007Brazoria County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at May 28, 2007, 5:12 PM CDT for Brazoria County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2007, 5:12 PM CDT (22:12 UTC)
Expired
May 28, 2007, 7:15 PM CDT
In force
2 hr
Issued by
NWS Houston/Galveston, TX
Area
Whole counties

County Brazoria County, TX

The radar

The Houston radar (KHGX), 48 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
541 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHGX 282215
FFWHGX
TXC039-290015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
512 PM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BRAZORIA COUNTY IN SOUTHEAST TEXAS

* UNTIL 715 PM CDT

* AT 509 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
FLOODING IN ANGELTON.  SEVERAL STREETS HAVE BEEN FLOODED WITH BRUSHY 
BAYOU OUT OF ITS BANKS WITH WATER DAMAGE OCCURRING IN NEARBY HOMES. 
FLOOD WATERS WILL BE SLOW TO RECEDE AND COULD WORSEN IF MORE 
THUNDERSTORMS MOVE OVER THE AREA.

* FLOODING IS EXPECTED IN OR NEAR...
ROSHARON...CHOCOLATE BAYOU...RICHWOOD...PEARLAND...OYSTER CREEK...
MANVEL...LIVERPOOL...LAKE JACKSON...IOWA COLONY...HOLIDAY LAKES...
HILLCREST...FREEPORT...CLUTE...BONNEY...BAILEYS PRAIRIE...ANGLETON
AND ALVIN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO CREEKS AND BAYOUS...DRAINAGE AREAS AND LOW LYING SPOTS.
ADDITIONALLY...FLOODING MAY OCCUR ON...STREETS...FRONTAGE ROADS...AND
HIGHWAY UNDERPASSES. AVOID LOCATIONS WHERE WATER COVERS THE GROUND

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO SMALL CREEKS AND BAYOUS. ADDITIONALLY...FRONTAGE ROADS...
HIGHWAY UNDERPASSES...FARM-TO-MARKET AND OTHER SECONDARY ROADS MAY
FLOOD. AVOID LOCATIONS WHERE WATER COVERS THE GROUND

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2887 9544 2901 9524 2920 9508 2947 9524
      2956 9524 2956 9526 2959 9528 2956 9537
      2931 9559

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 2:42 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 28, 2:42 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
242 PM CDT MON MAY 28 2007

.DISCUSSION...
NUMEROUS SHRA/TSRA OVER THE EASTERN 2/3 OF SE TX WITH SCATTERED
ACTIVITY FURTHER WEST AT MID AFTERNOON. WATER VAPOR IMAGERY
CLEARLY SHOWS A SHORTWAVE MOVING INTO THE AREA. THIS ALONG WITH
THE STRONG DIFLUENCE ALOFT AND UNCAPPED ATMOSPHERE ARE LEADING TO
THE HIGH COVERAGE OF CONVECTION THIS AFTN. PER HARRIS COUNTY
GAUGES AND RADAR ESTIMATES PORTIONS OF EASTERN/SOUTHERN HARRIS INTO
BRAZORIA COUNTIES HAVE SEEN 2 TO 5 INCHES OF RAIN SINCE MID
MORNING. ELSEWHERE...AMOUNTS GENERALLY IN THE 1 TO 3 INCH RANGE.
ONLY MINOR FLOODING PROBLEMS HAVE BEEN REPORTED TODAY. THINK THAT
ONGOING CONVECTION WILL DIMINISH AROUND SUNSET WITH THE LOSS OF
DAYTIME HEATING. EXTENSIVE CONVECTION WILL HAVE STABILIZED AIRMASS
AND EXPECT ONLY ISOLATED TO SCATTERED SHRA/TSRA TO DEVELOP
OVERNIGHT. AS A RESULT...WILL LET FLOOD WATCH EXPIRE AT 00Z.

WATER VAPOR IMAGERY SHOWS A SECOND SIGNIFICANT SHORTWAVE OVER
EASTERN NEW MEXICO. GFS PICKS UP ON THIS DISTURBANCE...BRINGING IT
ACROSS EAST TX TUESDAY AFTERNOON. GFS FORECAST SOUNDINGS SHOW
CONTINUATION OF UNCAPPED ATMOSPHERE WITH CONVECTIVE TEMPS AROUND
80. EXPECT DAYTIME HEATING COMBINED WITH APPROACH OF SHORTWAVE TO
RESULT IN GOOD COVERAGE OF TSRA ONCE AGAIN TUESDAY. WILL MENTION
LOCALLY HEAVY RAINFALL FOR THE EASTERN 2/3. RIGHT NOW ANTICIPATING
WIDESPREAD RAINFALL AMOUNTS OF AROUND AN INCH...ISOLATED 2 TO 4
INCHES TUESDAY. SECOND SHORTWAVE PUSHES EAST OF THE AREA TUE
NIGHT. MAIN TROUGH AXIS WILL SHIFT EAST INTO WESTERN LOUISIANA AND
REMAIN NEARLY STATIONARY WEDNESDAY THROUGH FRIDAY. DEEP MOISTURE
WILL LINGER OVER SE TX (PWS 1.5-1.8 INCHES)...WITH ONLY WEAK
CAPPING AND CONVECTIVE TEMPS IN THE MID 80S EACH DAY. ANTICIPATE
SCATTERED DIURNAL TSRA TO DEVELOP EACH DAY AND HAVE KEPT POPS IN
THE 30-40 PCT RANGE. THE LAST FEW GFS RUNS SHOW WEAK 500 MB
RIDGING DEVELOPING OVER THE AREA BY THE WEEKEND WHICH LEADS TO A
DRYING TREND. THIS SOLUTION HAS SOME SUPPORT FROM THE LATEST
CANADIAN AND NCEP ENSEMBLE MEAN. HAVE KEPT POPS LOW FOR THE
WEEKEND AND BUMPED TEMPS UP SLIGHTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      68  84  70  86  70 /  40  50  30  30  20
HOUSTON (IAH)              69  83  69  85  70 /  40  60  30  40  20
GALVESTON (GLS)            74  82  75  83  75 /  40  50  30  40  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
     60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
     NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...35
Hazardous weather outlook, May 28, 9:21 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
921 AM CDT MON MAY 28 2007

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-291200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
921 AM CDT MON MAY 28 2007

...FLOOD WATCH FOR ALL OF SOUTHEAST TEXAS TODAY...
...LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING OVER SOUTHEAST
TEXAS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST
TEXAS TODAY AS AN APPROACHING UPPER LEVEL TROUGH COMBINES WITH A
MOIST AND UNSTABLE AIRMASS IN PLACE. WIDESPREAD RAINFALL AMOUNTS
OF 1 TO 2 INCHES...WITH ISOLATED TOTALS OF 3 TO 5 INCHES CAN BE
EXPECTED THROUGH THIS EVENING.

A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS UNTIL 7 PM
CDT. ADDITIONAL HEAVY RAIN FALLING ON ALREADY SATURATED GROUND
WILL HAVE THE POTENTIAL TO CAUSE SIGNIFICANT FLOODING IN AND
AROUND THE FLOOD WATCH AREA.

.DAYS TWO AND THREE...TUESDAY AND WEDNESDAY

A SLOW MOVING UPPER LEVEL TROUGH WILL COMBINE WITH DEEP MOISTURE TO
PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST
TEXAS...ESPECIALLY ON TUESDAY. THE STORMS WILL BE SLOW MOVING...WITH
TRAINING LIKELY. ADDITIONAL HEAVY RAINFALL WILL BE POSSIBLE. THE
THREAT FOR THE HEAVIEST RAINFALL IS EXPECTED TO BE LOCATED OVER
THE EASTERN HALF OF SOUTHEAST TEXAS.

.DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 6:30 AM CDTFlash Flood WarningHGXJackson60 min
May 28, 12:31 PM CDTMarine Weather StatementHGX7 hr
May 28, 12:33 PM CDTFlash Flood WarningHGXBrazoria, Harris3 hr
May 28, 3:01 PM CDTFlash Flood WarningHGXColorado119 min
May 28, 3:20 PM CDTFlash Flood WarningHGXBrazoria115 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.